Oklahoma, 2011

Excessive Heat in Oklahoma, June 1 to 30, 2011

June 1 to 30, 2011 · NWS SHV · 1 event in 1 county or zone

A large upper level ridge of high pressure has remained persistent across the Plains and Mississippi Valley this month, and has resulted in numerous days where temperatures have reached or exceeded 100 degrees. Overnight temperatures have also struggled to fall much below 80 degrees as well, contributing to the oppressively hot conditions.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A large upper level ridge of high pressure has remained persistent across the Plains and Mississippi Valley this month, and has resulted in numerous days where temperatures have reached or exceeded 100 degrees. Overnight temperatures have also struggled to fall much below 80 degrees as well, contributing to the oppressively hot conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 31, 8:52 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, May 31, 8:52 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 PM CDT TUE MAY 31 2011

.DISCUSSION...
WRN EXTENT OF THE SFC RIDGE WILL REMAIN ANCHORED OVER THE LOWER MS
VALLEY OVERNIGHT...RESULTING IN A LIGHT ERLY LOW LEVEL FLOW
AREAWIDE. NOT EXPECTING LOW STRATUS DEVELOPMENT OVERNIGHT WITH THE
SFC RIDGE IN PLACE...AND THE BEST /ALBEIT WEAK/ SRLY LOW LEVEL
FLOW FARTHER W ACROSS SCNTRL TX. HOWEVER...MAY STILL SEE SOME
CIRRUS FROM SCT CONVECTION ACROSS FAR W TX/ERN NM DRIFT INTO SE
OK/ECNTRL TX LATE TONIGHT...BUT THESE SHOULD THIN AS DEEP LYR DRY
AIR CONTINUES TO ADVECT SE BEHIND A WEAK UPPER TROUGH DRIFTING
ACROSS THE OH/LOWER MS VALLIES.

DID ADJUST THE GRIDS BY REDUCING SKY COVERAGE OVERNIGHT...WHICH
WILL RESULT IN SLIGHTLY COOLER MIN TEMPS ACROSS MOST AREAS GIVEN
THE LIGHT WINDS. HOWEVER...WITH THE CU FIELD FORMATION BEING
DELAYED A BIT LONGER /LATE MORNING OR MIDDAY WHEN COMPARED TO
RECENT MORNINGS/...AND INCREASING SUBSIDENCE WITH THE SFC/UPPER
RIDGE ALOFT...TEMPS WILL QUICKLY SOAR INTO THE 90S...WITH THE
HOTTEST TEMPS /E TX AND N LA/SCNTRL AR/ LIKELY REACHING THE MID
AND UPPER 90S...GIVEN THE VERY DRY SOIL MOISTURE CONDITIONS IN
PLACE.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL THROUGH THE MAJORITY OF THE TERMINAL
FORECAST PERIOD...WITH THE EXCEPTION OF MVFR CIGS AND VSBYS POSSIBLE
ALONG AND SOUTH OF I-20 ACROSS E TX BETWEEN 10-14Z...THEN SCATTERING
OUT WITH LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE PERIOD. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  97  73  97  73 /   0   0   0  10  10
MLU  70  96  72  98  72 /   0   0   0  10  10
DEQ  69  94  69  95  67 /   0   0   0   0  10
TXK  69  94  70  94  72 /   0   0   0  10  10
ELD  66  97  70  99  72 /   0   0   0  10  10
TYR  73  93  73  94  71 /   0   0   0   0  10
GGG  71  93  73  94  71 /   0   0   0   0  10
LFK  69  95  72  96  70 /   0   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/24
Hazardous weather outlook, May 31, 12:59 PM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT TUE MAY 31 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
159 PM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 excessive heat. Local standard time, as filed.

Excessive Heat, McCurtain

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
McCurtain forecast zone
Reported by
NWS Employee
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319716.